Alert archive / Florida / Red Flag Warnings in 2017
Red Flag Warning 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 6, 2017, 8:36 PM EDT for 15 counties in Florida. It took effect at Apr 7, 2017, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2017, 8:36 PM EDT (00:36 UTC)
- In effect from
- Apr 7, 2017, 12:00 PM EDT
- Expired
- Apr 7, 2017, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 27 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041 WWUS82 KTBW 070036 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 836 PM EDT Thu Apr 6 2017 ...LOW HUMIDITIES, DRY FUELS, AND GUSTY WINDS WILL RESULT IN RED FLAG CONDITIONS FRIDAY... .Relative humidities will fall below 35 percent for several hours on Friday. Fuels are forecast to be dry despite recent rains, with ERC values at or above 27. Winds will be 15 to 20 mph and gusty out of the northwest. FLZ043-052-056-057-061-139-142-151-155-160-162-165-239-242-248- 249-251-255-260-262-265-071245- /O.NEW.KTBW.FW.W.0007.170407T1600Z-170408T0000Z/ Sumter-Polk-Hardee-Highlands-DeSoto-Coastal Levy-Coastal Citrus- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee- 836 PM EDT Thu Apr 6 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT FRIDAY FOR DRY FUELS, LOW HUMIDITIES, AND WINDS GREATER THAN 15 MPH... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon to 8 PM EDT Friday. * AFFECTED AREA...Sumter...Polk...Hardee...Highlands...DeSoto... Coastal Levy...Coastal Citrus...Coastal Hillsborough... Coastal Manatee...Coastal Sarasota...Coastal Charlotte... Coastal Lee...Inland Levy...Inland Citrus...Inland Hernando... Inland Pasco...Inland Hillsborough...Inland Manatee...Inland Sarasota...Inland Charlotte...Inland Lee. * WIND...Northwest 15 to 20 MPH and gusty. * HUMIDITY...25 to 35 percent. * ERC...Ranging from 29 to 41. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
175 WWUS82 KTBW 070856 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 456 AM EDT Fri Apr 7 2017 ...LOW HUMIDITIES, DRY FUELS, AND GUSTY WINDS WILL RESULT IN RED FLAG CONDITIONS FRIDAY... .Relative humidities will fall below 35 percent for several hours on Friday. Fuels are forecast to be dry despite recent rains, with ERC values at or above 27. Winds will be 15 to 20 mph and gusty out of the northwest. FLZ043-052-056-057-061-139-142-151-155-160-162-165-239-242-248- 249-251-255-260-262-265-080000- /O.CON.KTBW.FW.W.0007.170407T1600Z-170408T0000Z/ Sumter-Polk-Hardee-Highlands-DeSoto-Coastal Levy-Coastal Citrus- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee- 456 AM EDT Fri Apr 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR DRY FUELS, LOW HUMIDITIES, AND WINDS GREATER THAN 15 MPH... * AFFECTED AREA...Sumter...Polk...Hardee...Highlands...DeSoto... Coastal Levy...Coastal Citrus...Coastal Hillsborough... Coastal Manatee...Coastal Sarasota...Coastal Charlotte... Coastal Lee...Inland Levy...Inland Citrus...Inland Hernando... Inland Pasco...Inland Hillsborough...Inland Manatee...Inland Sarasota...Inland Charlotte...Inland Lee. * WIND...Northwest 15 to 20 MPH and gusty. * HUMIDITY...25 to 35 percent. * ERC...Ranging from 29 to 41. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
409 WWUS82 KTBW 071531 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 1131 AM EDT Fri Apr 7 2017 ...LOW HUMIDITIES, DRY FUELS, AND GUSTY WINDS WILL RESULT IN RED FLAG CONDITIONS TODAY... .Relative humidities will fall below 35 percent for several hours the remainder of today. Fuels are forecast to be dry despite recent rains, with ERC values at or above 27. Winds will be 15 to 20 mph and gusty out of the northwest. FLZ050-148-149-080000- /O.EXA.KTBW.FW.W.0007.170407T1600Z-170408T0000Z/ Pinellas-Coastal Hernando-Coastal Pasco- 1131 AM EDT Fri Apr 7 2017 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LONG DURATIONS OF HUMIDITY BELOW 35 PERCENT HIGH ERC VALUES AND SUSTAINED WINDS NEAR 15 MPH... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect until 8 PM EDT this evening. * AFFECTED AREA...Pinellas...Coastal Hernando...Coastal Pasco. * WIND...Northwest 15 to 20 MPH and gusty. * HUMIDITY...25 to 30 percent. * ERC...Ranging from 30 to 37. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ043-052-056-057-061-139-142-151-155-160-162-165-239-242-248- 249-251-255-260-262-265-080000- /O.CON.KTBW.FW.W.0007.170407T1600Z-170408T0000Z/ Sumter-Polk-Hardee-Highlands-DeSoto-Coastal Levy-Coastal Citrus- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee- 1131 AM EDT Fri Apr 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LONG DURATIONS OF HUMIDITY BELOW 35 PERCENT HIGH ERC VALUES AND SUSTAINED WINDS NEAR 15 MPH... * AFFECTED AREA...Sumter...Polk...Hardee...Highlands...DeSoto... Coastal Levy...Coastal Citrus...Coastal Hillsborough... Coastal Manatee...Coastal Sarasota...Coastal Charlotte... Coastal Lee...Inland Levy...Inland Citrus...Inland Hernando... Inland Pasco...Inland Hillsborough...Inland Manatee...Inland Sarasota...Inland Charlotte...Inland Lee. * WIND...Northwest 15 to 20 MPH and gusty. * HUMIDITY...25 to 30 percent. * ERC...Ranging from 29 to 41. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
430 WWUS82 KTBW 072139 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 539 PM EDT Fri Apr 7 2017 ...LOW HUMIDITIES, DRY FUELS, AND GUSTY WINDS WILL RESULT IN RED FLAG CONDITIONS... .Relative humidities will fall below 35 percent with ERC at or above 27 combined with northwest winds of 15 to 20 mph. Saturday will see humidities below 35 percent for 4 or more hours with ERC at or above 37. The winds will be lower at 10 mph with higher gusts. FLZ050-052-057-148-155-165-248-255-262-265-080945- /O.NEW.KTBW.FW.W.0008.170408T1600Z-170409T0000Z/ /O.CON.KTBW.FW.W.0007.000000T0000Z-170408T0000Z/ Pinellas-Polk-Highlands-Coastal Hernando-Coastal Manatee- Coastal Lee-Inland Hernando-Inland Manatee-Inland Charlotte- Inland Lee- 539 PM EDT Fri Apr 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LONG DURATIONS OF HUMIDITY BELOW 35 PERCENT HIGH ERC VALUES AND SUSTAINED WINDS NEAR 15 MPH... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT SATURDAY FOR long duration of humidity below 35 percent and erc values at or above 37.... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from noon to 8 PM EDT Saturday. * AFFECTED AREA...Pinellas...Polk...Highlands...Coastal Hernando...Coastal Manatee...Coastal Lee...Inland Hernando... Inland Manatee...Inland Charlotte...Inland Lee. * WIND...Northwest 15 to 20 MPH and gusty. * HUMIDITY...25 to 30 percent. * ERC...Ranging from 37 to 41. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ043-056-061-139-142-149-151-160-162-239-242-249-251-260-080000- /O.CON.KTBW.FW.W.0007.000000T0000Z-170408T0000Z/ Sumter-Hardee-DeSoto-Coastal Levy-Coastal Citrus-Coastal Pasco- Coastal Hillsborough-Coastal Sarasota-Coastal Charlotte- Inland Levy-Inland Citrus-Inland Pasco-Inland Hillsborough- Inland Sarasota- 539 PM EDT Fri Apr 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LONG DURATIONS OF HUMIDITY BELOW 35 PERCENT HIGH ERC VALUES AND SUSTAINED WINDS NEAR 15 MPH.. * AFFECTED AREA...Sumter...Hardee...DeSoto...Coastal Levy... Coastal Citrus...Coastal Pasco...Coastal Hillsborough... Coastal Sarasota...Coastal Charlotte...Inland Levy...Inland Citrus...Inland Pasco...Inland Hillsborough...Inland Sarasota. * WIND...Northwest 15 to 20 MPH and gusty. * HUMIDITY...25 to 30 percent. * ERC...Ranging from 29 to 41. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ noah
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 6, 8:15 PM EDT, 21 minutes earlier.
Area forecast discussion, Apr 6, 8:15 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
815 PM EDT Thu Apr 6 2017
.UPDATE...
Temperatures are falling through the 60s while dew points
tumble into the 40s. A rare spring-time treat for our
region.
Not many changes needed to the public forecast. We still
expect a secondary front to push through tonight. Some
clouds are likely to develop over the Gulf as we end up with
a nearly 20 degree celsius difference between the Gulf water
temperatures and 850mb temperatures. Higher resolution
models are still showing clouds moving in after midnight.
These clouds could be in and out through the first half of
Friday, but still think we end up mostly sunny overall.
&&
.AVIATION...
VFR next 24 hours. Some stratocumulus clouds will move in
after 06Z but expect bases to be above 3500 feet. Otherwise
expect gusty north to northwest winds to return by 14Z
Friday.
&&
.MARINE...
Lots of hi-res guidance showing 20 knot winds hanging on
longer than what is currently forecast. We may need to
extend the small craft advisories through the rest of
Friday. Will defer to the overnight shift as they will have
newer 00Z guidance to digest.
Otherwise, no real changes. Winds and seas will gradually
diminish through the weekend as high pressure settles into
the southeastern states and finally pulls into the Atlantic
early next week.
&&
.FIRE WEATHER...
Latest ERC forecast values came in high, so will issue a red
flag warning for Friday for all but coastal Hernando,
coastal Pasco, and Pinellas counties where relative
humidities are forecast to stay above 35 percent.
&&
.Preliminary Point Temps/PoPs...
TPA 57 72 53 73 / 0 0 0 0
FMY 58 75 52 76 / 0 0 0 0
GIF 53 72 49 75 / 0 0 0 0
SRQ 57 73 52 72 / 0 0 0 0
BKV 49 71 44 73 / 0 0 0 0
SPG 61 70 58 72 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Red Flag Warning from noon to 8 PM EDT Friday for Coastal
Charlotte-Coastal Citrus-Coastal Hillsborough-Coastal
Lee-Coastal Levy-Coastal Manatee-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland Lee-
Inland Levy-Inland Manatee-Inland Pasco-Inland
Sarasota-Polk-Sumter.
Gulf waters...Small Craft Advisory until 11 AM EDT Friday for Charlotte
Harbor and Pine Island Sound-Coastal waters from
Bonita Beach to Englewood FL out 20 NM-Coastal waters
from Englewood to Tarpon Springs FL out 20 NM-Coastal
waters from Tarpon Springs to Suwannee River FL out
20 NM-Tampa Bay waters-Waters from Bonita Beach to
Englewood FL out 20 to 60 NM-Waters from Englewood to
Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...Jillson
UPPER AIR/DECISION SUPPORT...NoahHazardous weather outlook, Apr 6, 5:05 AM EDT, 15 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 505 AM EDT Thu Apr 6 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-062115- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 505 AM EDT Thu Apr 6 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Scattered to numerous thunderstorms...ahead of a cold front... will be moving through the area this morning. Some of these storms could become strong to severe. These greatest threats will be damaging winds...hail...lightning strikes...the possibility of tornadoes...and heavy but brief rainfall. ...RIP CURRENT IMPACT... Strong onshore winds will keep water levels elevated at area beaches which will result in a high rip current risk through tonight. ...MARINE IMPACTS... A cold front moves through today with increased winds and seas on Gulf...bay...and harbor waters through tonight...creating hazardous boating conditions for small craft operators. ...FIRE WEATHER IMPACT... Relative humidity values are expected to drop to around 35 percent inland this afternoon and with the breezy northwest winds may result in some instantaneous red flag conditions. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. ...RIP CURRENT IMPACT... Continued elevated water levels on the Gulf maintain a high rip currents risk Friday morning. through tonight. ...MARINE IMPACTS... Winds and seas will remain at elevated levels through early Friday with hazardous boating conditions for small craft operators. ...FIRE WEATHER IMPACT... Continued low humidity and breeze winds could again result in some instantaneous red flag conditions friday. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed...mainly during this morning. Rude
In the hours before
Local storm report, Apr 6, 2:38 PM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
238 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM TORNADO 5 SSE CAPE CORAL 26.51N 81.95W
04/06/2017 LEE FL FIRE DEPT/RESCUE
A EF-0 TORNADO/WATERSPOUT MOVED FROM THE SOUTHERN PART OF
PINE ISLAND AT 1019 AM TO LAKES REGIONAL PARK IN FORT
MYERS AT 1040 AM. TIME BASED ON RADAR. ONE MOBILE HOME
DESTROYED, DAMAGE TO TREES AND CAR PORTS, AND A METAL
DOCK LIFTED OUT OF THE WATER AT LAKES REGIONAL PARK. A
SPECIAL THANKS TO EMERGENCY MANAGEMENT AND THE MEDIA FOR
THE PHOTOS AND VIDEO.
&&
NOAHLocal storm report, Apr 6, 2:48 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
248 PM EDT THU APR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL HOMELAND 27.82N 81.82W
04/06/2017 E1.00 INCH POLK FL PUBLIC
0920 AM MARINE TSTM WIND 2 S VENICE 27.07N 82.45W
04/06/2017 M39.00 MPH GMZ853 FL C-MAN STATION
MEASURED 34 KNOT WIND GUST
1000 AM MARINE TSTM WIND 2 S BOCA GRANDE 26.72N 82.26W
04/06/2017 M40.00 MPH LEE FL MESONET
35 KNOT WIND GUST MEASURED AT WEATHERFLOW STATION XBCG.
1019 AM TORNADO 5 SSE CAPE CORAL 26.51N 81.95W
04/06/2017 F0 LEE FL EMERGENCY MNGR
CORRECTED SOURCE OF REPORT. A EF-0 TORNADO/WATERSPOUT
MOVED FROM THE SOUTHERN PART OF PINE ISLAND AT 1019 AM TO
LAKES REGIONAL PARK IN FORT MYERS AT 1040 AM. TIME BASED
ON RADAR. ONE MOBILE HOME DESTROYED, DAMAGE TO TREES AND
CAR PORTS, AND A METAL DOCK LIFTED OUT OF THE WATER AT
LAKES REGIONAL PARK. A SPECIAL THANKS TO EMERGENCY
MANAGEMENT AND THE MEDIA FOR THE PHOTOS AND VIDEO.
&&
NOAHThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 5:39 PM EDT | Red Flag Warning | TBW | Charlotte, Hernando, Highlands, Lee, Manatee, Pinellas and 1 more | 26 hr |
Nearby
Red Flag Warnings in Florida, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.